Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 1, 2019, 4:02 PM CDT for Stonewall County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 4:02 PM CDT (21:02 UTC)
- Expired
- May 1, 2019, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
480
WFUS54 KLUB 012102
TORLUB
TXC433-012130-
/O.NEW.KLUB.TO.W.0002.190501T2102Z-190501T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
402 PM CDT Wed May 1 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southeastern Stonewall County in northwestern Texas...
* Until 430 PM CDT.
* At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Aspermont, moving northeast at 20
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Aspermont, Old Glory and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3303 10015 3308 10024 3317 10024 3327 10016
3328 9999 3310 9999
TIME...MOT...LOC 2102Z 222DEG 16KT 3311 10015
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
CWA3 follow-up statements
319
WWUS54 KLUB 012108
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
408 PM CDT Wed May 1 2019
TXC433-012130-
/O.CON.KLUB.TO.W.0002.000000T0000Z-190501T2130Z/
Stonewall TX-
408 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN STONEWALL COUNTY...
At 408 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Old Glory, or 5 miles east of Aspermont,
moving northeast at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Aspermont, Old Glory and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3305 10018 3308 10024 3317 10024 3327 10016
3328 9999 3310 9999
TIME...MOT...LOC 2108Z 222DEG 16KT 3313 10013
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
CWA704
WWUS54 KLUB 012116
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
416 PM CDT Wed May 1 2019
TXC433-012130-
/O.CON.KLUB.TO.W.0002.000000T0000Z-190501T2130Z/
Stonewall TX-
416 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST
CENTRAL STONEWALL COUNTY...
At 415 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Old Glory, or 7 miles east of Aspermont, moving
northeast at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Old Glory and Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3307 10016 3310 10024 3317 10024 3327 10016
3328 9999 3310 9999
TIME...MOT...LOC 2115Z 222DEG 16KT 3316 10010
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
CWA634
WWUS54 KLUB 012119
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
419 PM CDT Wed May 1 2019
TXC433-012130-
/O.CON.KLUB.TO.W.0002.000000T0000Z-190501T2130Z/
Stonewall TX-
419 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST
CENTRAL STONEWALL COUNTY...
At 419 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Old Glory, or 6 miles east of Aspermont, moving east
at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Old Glory and Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3307 10016 3310 10021 3317 10020 3327 10016
3328 9999 3310 9999
TIME...MOT...LOC 2119Z 259DEG 12KT 3313 10012
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
CWAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 12:24 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 1, 12:24 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1224 PM CDT Wed May 1 2019 .AVIATION... MVFR deck at CDS is set to scatter out in another hour or so, while LBB and PVW remain VFR all day. Primary storm chances this afternoon and evening will remain well south of CDS, however a threat for nighttime storms exists at CDS along and behind a cold front pushing south ahead of widespread MVFR and IFR stratus. This storm threat is too marginal for further mention at this time, but CDS is likely to collapse to IFR again in stratus and some fog overnight. Thereafter, a cold front before daybreak will usher in widespread low ceilings and gusty north winds to all terminals. && .PREV DISCUSSION... /issued 402 AM CDT Wed May 1 2019/ DISCUSSION... Long wave upper level trough stretched across the western CONUS will keep the FA under SWRLY flow today. Morning surface analysis continues to show a stalled boundary lingering near our southern row of counties with the dryline set up from a Brownfield to Littlefield to Dimmitt line. This afternoon the dryline will slowly migrate eastward but, not as far east as previously expected. Hi-res models indicate that backing winds in the warm sector will force the dryline to roughly stall from a Post to Silverton line. Thus, isolated to scattered convection is expected where the dryline meets the surface front (across our far SE counties). Stability indices shows MUCAPES east of the dryline of 2000-3000 J/kg by 21Z with mid-level lapse rates of 7-7.5 C/km, 0- 6km shear values of 40kts and helicities of ~100 m^2/s^2. Therefore, primary threats with storms that become severe will be large hail and damaging wind gusts. Given such low helicity values tornadoes do not seem as big a risk as previous days. It should be stated that if the stalled front should push further south or the dryline should push further east convection could develop just south and east of the FA and gradually move into our area. Overnight the the dryline will push east as drier air is advected in its wake. Low level moisture will still be hanging around our far eastern column of counties thus, fog may be possible across the far eastern Rolling Plain tomorrow morning. A cold front will slide through the FA early Thursday morning. Depending on how far south the front settles will determine our convection chances for Thursday but, it does appear that by Thursday afternoon/evening convection could develop along the front and across our southern counties. While instability will be weaker, lift from an upper level short wave could help storms develop and those that do could become strong. The other impact Thursday's front will have will be below normal temperatures Thursday and Friday. Friday through the weekend the dry line settles across the TX/NM border opening the door for moisture to flow up and into our FA. A weak cold front tries to push into the CWA on Friday but appears to stall across the northern counties. Embedded shortwaves in the upper level zonal flow could help kick off convection in the afternoon. For now this is something that will need watching. We will continue with low end PoPs. We retain chances for convection Saturday and Sunday under a dirty upper level ridge. Monday into Tuesday a deep upper level Pacific low pressure system will begin to approach SOCAL. This will once again place us under SWRLY flow aloft, open the door for low level moisture to traverse across the FA and keep dryline convection in the forecast for Monday and Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 1, 11:29 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1129 AM CDT Wed May 1 2019 TXZ021>044-020430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1129 AM CDT Wed May 1 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible across the southern Rolling Plains this afternoon and evening. Strong instability and moderate wind shear will support the development of supercell storms capable of producing hail to over 3 inches in diameter, wind gusts to 70 mph, and torrential rainfall that may create some flooding. Although low level wind shear is weak, a tornado threat is possible especially near any outflow boundaries. Overnight, a cold front may trigger severe storms in the far southeast Panhandle. Large hail around golfball size is possible with these overnight storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional bouts of severe thunderstorms are possible this weekend through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested for this afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 32 min |
| Apr 30, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 46 min |
| May 1, 1:30 AM CDT | Dense Fog Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 9 more | 8 hr |
| May 1, 2:04 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 41 min |
| May 1, 3:36 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| May 1, 4:29 PM CDT | Areal Flood Advisory | LUB | Stonewall | 2 hr |
| May 1, 4:29 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
| May 1, 6:03 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 57 min |
| May 1, 6:31 PM CDT | Areal Flood Advisory | LUB | Stonewall | 119 min |
| May 1, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 67 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.